Alert archive / New York / Wind Advisories in 2006

Wind Advisory 10, NWS Albany, NY

September 1, 20064 states

NWS Albany, NY issued this wind advisory at Sep 1, 2006, 3:48 PM EDT for 4 states. It took effect at Sep 2, 2006, 5:00 AM EDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Sep 1, 2006, 3:48 PM EDT (19:48 UTC)
In effect from
Sep 2, 2006, 5:00 AM EDT
Expired
Sep 3, 2006, 3:04 AM EDT
In force
22 hr
Issued by
NWS Albany, NY

Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Albany County, NY, Columbia County, NY, Dutchess County, NY, Fulton County, NY, Greene County, NY, Hamilton County, NY, Herkimer County, NY, Rensselaer County, NY, Schoharie County, NY, Ulster County, NY, Bennington County, VT, Windham County, VT

The radar

The Albany radar (KENX), 18 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.8 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2006-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2006-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
866 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-56 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KALY 011948
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
348 PM EDT FRI SEP 1 2006

CTZ001-MAZ001-025-NYZ047-051-058-063-VTZ013-014-021000-
/O.NEW.KALY.WI.Y.0010.060902T0900Z-060903T0000Z/
NORTHERN LITCHFIELD-NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-
SCHOHARIE-WESTERN ALBANY-WESTERN GREENE-WESTERN ULSTER-BENNINGTON-
WESTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...PITTSFIELD...NORTH ADAMS...
GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...COBLESKILL...
MIDDLEBURGH...ALTAMONT...HUNTER...TANNERSVILLE...WINDHAM...
SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...KERHONKSON...
NAPANOCH...PHOENICIA...BENNINGTON...JACKSONVILLE...NEWFANE
348 PM EDT FRI SEP 1 2006

...WIND ADVISORY IN EFFECT FROM 5 AM TO 8 PM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND
ADVISORY FOR THE HIGHER TERRAIN OF THE EASTERN
CATSKILLS...HELDERBERGS...SOUTHERN GREEN MOUNTAINS...BERKSHIRES
AND LITCHFIELD HILLS...WHICH IS IN EFFECT FROM 5 AM TO 8 PM EDT
SATURDAY.

THE REMNANTS OF TROPICAL STORM ERNESTO LIFTING NORTH THROUGH THE
MID ATLANTIC REGION COMBINED WITH A STRONG AREA OF HIGH PRESSURE
MOVING SOUTHEAST ACROSS NORTHERN NEW ENGLAND...WILL CREATE STRONG
PRESSURE DIFFERENCES RESULTING IN AN INCREASING EASTERLY FLOW.
WIND GUSTS OF 45 TO 55 MPH WILL BE LIKELY FROM EARLY SATURDAY
MORNING INTO THE EVENING HOURS...ESPECIALLY AT ELEVATIONS ABOVE
1500 FEET.

MODERATE TO HEAVY RAINFALL WILL SATURATE THE GROUND IN THE
ADVISORY AREA...WHICH COULD LEAD TO ISOLATED TREES BEING UPROOTED
DUE TO THE GUSTY WINDS.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR
WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$
5 follow-up statements
000 
WWUS71 KALY 020738
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
338 AM EDT SAT SEP 2 2006

CTZ001-MAZ001-025-NYZ047-051-058-063-VTZ013-014-022130-
/O.CON.KALY.WI.Y.0010.060902T0900Z-060903T0000Z/
NORTHERN LITCHFIELD-NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-
SCHOHARIE-WESTERN ALBANY-WESTERN GREENE-WESTERN ULSTER-BENNINGTON-
WESTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...PITTSFIELD...NORTH ADAMS...
GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...COBLESKILL...
MIDDLEBURGH...ALTAMONT...HUNTER...TANNERSVILLE...WINDHAM...
SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...KERHONKSON...
NAPANOCH...PHOENICIA...BENNINGTON...JACKSONVILLE...NEWFANE
338 AM EDT SAT SEP 2 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS CONTINUED A WIND ADVISORY
FOR THE HIGHER TERRAIN OF THE EASTERN CATSKILLS...HELDERBERGS...SOUTHERN
GREEN MOUNTAINS...BERKSHIRES AND LITCHFIELD HILLS...WHICH IS IN EFFECT
FROM 5 AM TO 8 PM EDT TODAY.

THE REMNANTS OF TROPICAL STORM ERNESTO WILL MOVE INTO NEW YORK TODAY.
A STRONG PRESSURE DIFFERENCE BETWEEN THE LOW PRESSURE ASSOCIATED WITH
ERNESTO AND HIGH PRESSURE OVER NORTHERN NEW ENGLAND WILL CAUSE A BRISK
EASTERLY WIND TO BLOW ACROSS MUCH OF THE HIGHER TERRAIN IN EASTERN
NEW YORK AND ADJACENT WESTERN NEW ENGLAND INTO THIS EVENING. WIND
GUSTS OF 45 TO 55 MPH ARE LIKELY FROM THIS MORNING INTO THIS
EVENING... ESPECIALLY AT ELEVATIONS ABOVE 1500 FEET.

MODERATE TO HEAVY RAINFALL WILL SATURATE THE GROUND IN THE
ADVISORY AREA...WHICH COULD LEAD TO ISOLATED TREES BEING UPROOTED
DUE TO THE GUSTY WINDS.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR
WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
BE AWARE OF THIS WHEN MOTORING.

$$
000 
WWUS71 KALY 021926
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
326 PM EDT SAT SEP 2 2006

NYZ032-033-082-031000-
/O.EXB.KALY.WI.Y.0010.000000T0000Z-060903T1000Z/
NORTHERN HERKIMER-HAMILTON-NORTHERN FULTON-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...
NORTHVILLE...MAYFIELD
326 PM EDT SAT SEP 2 2006

...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND
ADVISORY FOR THE SOUTHERN ADIRONDACKS...WHICH IS IN EFFECT UNTIL 6
AM EDT SUNDAY.

THE REMNANTS OF TROPICAL STORM ERNESTO WILL MOVE INTO WEST CENTRAL
NEW YORK STATE LATER TONIGHT. A STRONG PRESSURE DIFFERENCE
BETWEEN THE LOW PRESSURE ASSOCIATED WITH ERNESTO...AND HIGH
PRESSURE OVER NORTHERN NEW ENGLAND WILL CAUSE A BRISK EASTERLY
WIND TO DEVELOP ACROSS MUCH OF THE HIGHER TERRAIN TONIGHT. WIND
GUSTS OF 45 TO 55 MPH ARE LIKELY TO DEVELOP LATER THIS
EVENING...AND PERSIST THROUGH THE PRE DAWN HOURS OF
SUNDAY...ESPECIALLY AT ELEVATIONS ABOVE 1500 FEET.

RESIDENTS SHOULD SECURE LOOSE OUTDOOR OBJECTS...WHICH COULD
EASILY BE PROPELLED IN STRONG WINDS OVERNIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR
WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BE
AWARE OF THIS WHEN MOTORING.

$$

CTZ001-MAZ001-025-NYZ047-051-058-063-VTZ013-014-031000-
/O.EXT.KALY.WI.Y.0010.000000T0000Z-060903T1000Z/
NORTHERN LITCHFIELD-NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-
SCHOHARIE-WESTERN ALBANY-WESTERN GREENE-WESTERN ULSTER-BENNINGTON-
WESTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...PITTSFIELD...NORTH ADAMS...
GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...COBLESKILL...
MIDDLEBURGH...ALTAMONT...HUNTER...TANNERSVILLE...WINDHAM...
SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...KERHONKSON...
NAPANOCH...PHOENICIA...BENNINGTON...JACKSONVILLE...NEWFANE
326 PM EDT SAT SEP 2 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM EDT SUNDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM EDT SUNDAY FOR THE
EASTERN CATSKILLS...HELDERBERGS...SOUTHERN GREEN MOUNTAINS IN
VERMONT...THE BERKSHIRES...AND LITCHFIELD HILLS OF NORTHWEST
CONNECTICUT...

THE REMNANTS OF TROPICAL STORM ERNESTO WILL MOVE INTO WEST CENTRAL NEW
YORK STATE LATER TONIGHT. A STRONG PRESSURE DIFFERENCE BETWEEN THE
LOW PRESSURE ASSOCIATED WITH ERNESTO...AND HIGH PRESSURE OVER
NORTHERN NEW ENGLAND WILL CAUSE A BRISK EASTERLY WIND TO DEVELOP
ACROSS MUCH OF THE HIGHER TERRAIN TONIGHT. WIND GUSTS OF 45 TO 55
MPH ARE LIKELY TO DEVELOP DURING THIS EVENING...AND PERSIST THROUGH
THE PRE DAWN HOURS OF SUNDAY...ESPECIALLY AT ELEVATIONS ABOVE 1500
FEET.

RESIDENTS SHOULD SECURE LOOSE OUTDOOR OBJECTS...WHICH COULD
EASILY BE PROPELLED IN STRONG WINDS OVERNIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR
WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BE
AWARE OF THIS WHEN MOTORING.

$$
KL/JPV/EK
000 
WWUS71 KALY 022020
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
420 PM EDT SAT SEP 2 2006

NYZ038-054-061-066-030430-
/O.EXA.KALY.WI.Y.0010.000000T0000Z-060903T1000Z/
SOUTHERN HERKIMER-EASTERN RENSSELAER-EASTERN COLUMBIA-
EASTERN DUTCHESS-
INCLUDING THE CITIES OF...ILION...HERKIMER...LITTLE FALLS...
MOHAWK...FRANKFORT...DOLGEVILLE...HOOSICK FALLS...CHATHAM...
PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...
MILLERTON
420 PM EDT SAT SEP 2 2006

...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND
ADVISORY FOR CENTRAL MOHAWK VALLEY...AND TACONICS...WHICH IS IN
EFFECT UNTIL 6 AM EDT SUNDAY.

THE REMNANTS OF TROPICAL STORM ERNESTO WILL MOVE INTO WEST
CENTRAL NEW YORK STATE LATER TONIGHT. A STRONG PRESSURE
DIFFERENCE BETWEEN THE LOW PRESSURE ASSOCIATED WITH ERNESTO...AND
HIGH PRESSURE OVER NORTHERN NEW ENGLAND WILL CAUSE A BRISK
EASTERLY WIND TO DEVELOP ACROSS MUCH OF THE HIGHER TERRAIN
TONIGHT. WIND GUSTS OF 45 TO 55 MPH ARE LIKELY TO DEVELOP DURING
THIS EVENING...AND PERSIST THROUGH THE PRE DAWN HOURS OF SUNDAY...
ESPECIALLY AT ELEVATIONS ABOVE 1500 FEET.

WINDS OF THIS MAGNITUDE...COMBINED WITH ANTECEDENT WET SOIL
CONDITIONS...MAY LEAD TO DOWNED TREES AND POWERLINES. IN
ADDITION...RESIDENTS SHOULD SECURE LOOSE OUTDOOR OBJECTS...WHICH
COULD EASILY BE PROPELLED IN STRONG WINDS OVERNIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR
WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BE
AWARE OF THIS WHEN MOTORING.

$$

CTZ001-MAZ001-025-NYZ032-033-047-051-058-063-082-VTZ013-014-
030430-
/O.CON.KALY.WI.Y.0010.000000T0000Z-060903T1000Z/
NORTHERN LITCHFIELD-NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-
NORTHERN HERKIMER-HAMILTON-SCHOHARIE-WESTERN ALBANY-
WESTERN GREENE-WESTERN ULSTER-NORTHERN FULTON-BENNINGTON-
WESTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...PITTSFIELD...NORTH ADAMS...
GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ATWELL...
BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD...
OLD FORGE...SPECULATOR...COBLESKILL...MIDDLEBURGH...ALTAMONT...
HUNTER...TANNERSVILLE...WINDHAM...SUNDOWN...ELLENVILLE...
WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...
NORTHVILLE...MAYFIELD...BENNINGTON...JACKSONVILLE...NEWFANE
420 PM EDT SAT SEP 2 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY FOR THE
EASTERN CATSKILLS...SOUTHERN ADIRONDACKS...HELDERBERGS...SOUTHERN
GREEN MOUNTAINS IN VERMONT...THE BERKSHIRES...AND LITCHFIELD HILLS
OF NORTHWEST CONNECTICUT.

THE REMNANTS OF TROPICAL STORM ERNESTO WILL MOVE INTO WEST
CENTRAL NEW YORK STATE LATER TONIGHT. A STRONG PRESSURE
DIFFERENCE BETWEEN THE LOW PRESSURE ASSOCIATED WITH ERNESTO...AND
HIGH PRESSURE OVER NORTHERN NEW ENGLAND WILL CAUSE A BRISK
EASTERLY WIND TO DEVELOP ACROSS MUCH OF THE HIGHER TERRAIN
TONIGHT. WIND GUSTS OF 45 TO 55 MPH ARE LIKELY TO DEVELOP DURING
THIS EVENING...AND PERSIST THROUGH THE PRE DAWN HOURS OF SUNDAY...
ESPECIALLY AT ELEVATIONS ABOVE 1500 FEET.

WINDS OF THIS MAGNITUDE...COMBINED WITH ANTECEDENT WET SOIL
CONDITIONS...MAY LEAD TO DOWNED TREES AND POWERLINES. IN
ADDITION...RESIDENTS SHOULD SECURE LOOSE OUTDOOR OBJECTS...WHICH
COULD EASILY BE PROPELLED IN STRONG WINDS OVERNIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR
WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BE
AWARE OF THIS WHEN MOTORING.

$$

KL/JPV/EK
000 
WWUS71 KALY 030227
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
1027 PM EDT SAT SEP 2 2006

CTZ001-MAZ001-025-NYZ032-033-038-047-051-054-058-061-063-066-082-
VTZ013-014-031000-
/O.CON.KALY.WI.Y.0010.000000T0000Z-060903T1000Z/
NORTHERN LITCHFIELD-NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SCHOHARIE-
WESTERN ALBANY-EASTERN RENSSELAER-WESTERN GREENE-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN DUTCHESS-NORTHERN FULTON-BENNINGTON-
WESTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...PITTSFIELD...NORTH ADAMS...
GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ATWELL...
BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD...
OLD FORGE...SPECULATOR...ILION...HERKIMER...LITTLE FALLS...
MOHAWK...FRANKFORT...DOLGEVILLE...COBLESKILL...MIDDLEBURGH...
ALTAMONT...HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...
CHATHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...
KERHONKSON...NAPANOCH...PHOENICIA...PAWLING...DOVER PLAINS...
MILLBROOK...PINE PLAINS...AMENIA...MILLERTON...NORTHVILLE...
MAYFIELD...BENNINGTON...JACKSONVILLE...NEWFANE
1027 PM EDT SAT SEP 2 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY FOR THE
CENTRAL MOHAWK VALLEY...SOUTHERN ADIRONDACKS...TACONICS...EASTERN
CATSKILLS...HELDERBERGS...SOUTHERN GREEN MOUNTAINS IN VERMONT...THE
BERKSHIRES...AND LITCHFIELD HILLS OF NORTHWEST CONNECTICUT.

THE REMNANTS OF TROPICAL STORM ERNESTO WILL MOVE INTO WEST
CENTRAL NEW YORK STATE LATER TONIGHT. A STRONG PRESSURE
DIFFERENCE BETWEEN THE LOW PRESSURE ASSOCIATED WITH ERNESTO...AND
HIGH PRESSURE OVER NORTHERN NEW ENGLAND WILL CAUSE A BRISK
EASTERLY WIND TO PERSIST ACROSS MUCH OF THE HIGHER TERRAIN
OVERNIGHT. WIND GUSTS OF 45 TO 55 MPH ARE LIKELY TO CONTINUE
THROUGH THE PRE DAWN HOURS OF SUNDAY...ESPECIALLY AT ELEVATIONS
ABOVE 1500 FEET.

WINDS OF THIS MAGNITUDE...COMBINED WITH ANTECEDENT WET SOIL
CONDITIONS...MAY LEAD TO DOWNED TREES AND POWERLINES. IN
ADDITION...RESIDENTS SHOULD SECURE LOOSE OUTDOOR OBJECTS...WHICH
COULD EASILY BE PROPELLED IN STRONG WINDS OVERNIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR
WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BE
AWARE OF THIS WHEN MOTORING.

$$
KL/EK
000 
WWUS71 KALY 030704
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
304 AM EDT SUN SEP 3 2006

CTZ001-MAZ001-025-NYZ032-033-038-047-051-054-058-061-063-066-082-
VTZ013-014-030815-
/O.CAN.KALY.WI.Y.0010.000000T0000Z-060903T1000Z/
NORTHERN LITCHFIELD-NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SCHOHARIE-
WESTERN ALBANY-EASTERN RENSSELAER-WESTERN GREENE-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN DUTCHESS-NORTHERN FULTON-BENNINGTON-
WESTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...PITTSFIELD...NORTH ADAMS...
GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ATWELL...
BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD...
OLD FORGE...SPECULATOR...ILION...HERKIMER...LITTLE FALLS...
MOHAWK...FRANKFORT...DOLGEVILLE...COBLESKILL...MIDDLEBURGH...
ALTAMONT...HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...
CHATHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...
KERHONKSON...NAPANOCH...PHOENICIA...PAWLING...DOVER PLAINS...
MILLBROOK...PINE PLAINS...AMENIA...MILLERTON...NORTHVILLE...
MAYFIELD...BENNINGTON...JACKSONVILLE...NEWFANE
304 AM EDT SUN SEP 3 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE WIND
ADVISORY. 

THE WIND ADVISORY THAT WAS IN EFFECT FOR MAINLY THE HILLS AND
MOUNTAINS IN EASTERN NEW YORK AND ADJACENT NEW ENGLAND HAS BEEN
CANCELLED. THE WIND HAS DIMINISHED. SEVERAL HOURS BEFORE
DAYBREAK...MOST LOCATIONS HAD AN EAST OR NORTHEAST WIND AT 10 TO
20 MILES AN HOUR WITH OCCASIONAL GUSTS TO NEAR 30 MILES AN HOUR.
THE WIND WILL CONTINUE TO DIMINISH TODAY AS THE REMNANT OF
THE TROPICAL WEATHER SYSTEM ERNESTO CONTINUES TO WEAKEN.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this wind advisory went out at Sep 1, 11:46 AM EDT, 4 hours 2 minutes earlier.

Area forecast discussion, Sep 1, 11:46 AM EDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1146 AM EDT FRI SEP 1 2006

.SHORT TERM /REST OF TODAY/...

ONLY SOME MINOR TWEAKS TO CURRENT GRIDS...MAINLY TO TWEAK TEMPS
UPWARD A NOTCH ACROSS THE NORTH COUNTRY...AND DOWNWARD A DEGREE OR
TWO ACROSS THE FAR S...WHERE THICKER CLOUD CANOPY PREVAILS.

OTHERWISE...AT THIS TIME...ALL ON TRACK WITH REGARDS TO WEEKEND
RAINFALL...WITH TOTAL QPF EXPECTED TO BE 1 TO 2 INCHES...WITH
LOCALLY HIGHER AMOUNTS POSSIBLE...PARTICULARLY WITHIN FAVORABLE
UPSLOPE-ENHANCED AREAS...SUCH AS THE EASTERN CATSKILLS.

&&

.PREV DISCUSSION...
 /ISSUED 1043 AM EDT FRI SEP 1 2006/

.SHORT TERM /TODAY THROUGH SATURDAY NIGHT/...ERNESTO MADE LANDFALL
ALONG NORTH CAROLINA COAST NEAR CAPE FEAR VERY LATE THURSDAY
EVENING. HAVE STRONG HIGH PRESSURE SYSTEM (1032 MB) OVER EASTERN
CANADA...NEW ENGLAND AND MUCH OF NEW YORK STATE. ERNESTO IS EXPECTED
TO MOVE NORTHWARD AND WEAKEN TO A DEPRESSION TODAY AS IT CROSSES
EASTERN NORTH CAROLINA INTO EASTERN VIRGINIA. ERNESTO WILL BE FORCED
TO ROTATES AROUND THE DEEP-LAYER BAROCLINIC ZONE OVER THE EASTERN
U.S. THE FORECAST TRACK HAS BEEN CONSISTENT WITH ONLY A MINOR
EASTWARD SHIFT AND A BIT SLOWER NORTHWARD PROGRESS. ERNESTO IS
FORECAST TO BECOME EXTRATROPICAL SATURDAY MORNING OVER MARYLAND THEN
THE REMNANTS HEAD NORTH-NORTHWEST ACROSS CENTRAL PENNSYLVANIA. THE
GFS SOLUTION FITS WELL WITH THE NATIONAL HURRICANE CENTER FORECAST.
THE WRF IS AN OUTLIER SHUNTING ERNESTO TO THE WEST.

VERY STRONG LOW LEVEL JET AHEAD OF THE REMNANTS OF ERNESTO. GFS HAS
850 MB JET PEAKING AT 55 TO 65 KNOTS AND AT 950 MB 30 TO 40 KNOTS.
PROBABLY IS OVERDONE. ALREADY HAVE MENTIONED IN OUR HWO THERE IS THE
POSSIBILITY A WIND ADVISORY MAY BE NEEDED ACROSS HIGHER
TERRAIN...1500+ FEET. WILL CONTINUE WITH THIS. STRONG WINDS WILL
MOVE INTO FORECAST AREA LATE TONIGHT/EARLY SATURDAY MORNING...LATE
SECOND PERIOD/THIRD PERIOD.

GFS BRINGS RAIN INTO THE FORECAST AREA LATE TONIGHT...AFTER 06Z.
HEAVIEST QPF IS EXPECTED TO BE TO OUR WEST ACROSS CENTRAL PA AND
WESTERN NY. HOWEVER...E-SE FLOW WILL RESULT IN UPSLOPE ENHANCEMENT
OF QPF ACROSS THE CATSKILLS. WILL FOLLOW HPC LEAD FOR QPF AMOUNTS
AND TWEAK THE CATSKILLS A BIT. LOOKING AT WIDESPREAD 1 1/2 TO 3
INCHES OVER ABOUT 24 HOURS WITH LOCALLY HIGHER AMOUNTS AROUND 4
INCHES. WILL LET ESF RUN AS DO NOT EXPECT RAIN TO MOVE IN FOR ABOUT
ANOTHER 24 HOURS WITH HEAVIER RAINFALL NOT UNTIL SATURDAY AFTERNOON
INTO THE EVENING. AT THIS TIME THE AREA MOST AT RISK FOR FLOODING
PROBLEMS IS THE CATSKILLS. REFER TO HYDROLOGY SECTION FOR MORE
INFORMATION.
&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...TROUGH MOVING ALONG THE
U.S./CANADA BORDER IS FORECAST TO CUT OFF OVER THE NORTHERN PLAINS
TONIGHT. THIS CUT OFF LOW WILL DRIFT SOUTHWARD...WHILE THE RIDGE
OVER THE NORTHEAST BREAKS DOWN AND THE REMNANTS OF ERNESTO LOSE
THEIR IDENTITY AND GET CAUGHT UP IN UPPER TROUGH. WILL KEEP SHOWERS
IN THE FORECAST FOR SUNDAY AS MOISTURE FROM ERNESTO MOVE EASTWARD
OVER THE REGION. IN THE MEANTIME...THE CUT OFF LOW TO OUR WEST WILL
CONTINUE TO DROP SOUTHWARD INTO MID WEEK REACHING THE MISSISSIPPI
VALLEY REGION. WILL KEEP MONDAY...LABOR DAY...BASICALLY DRY. HAVE
ADDED SLIGHT CHANCE POPS ACROSS NORTH COUNTRY. NO CHANGES BEYOND THE
HOLIDAY.
&&

.AVIATION...IN THE PREDAWN HOURS...LOCALIZED IFR/LIFR VISIBILITY DUE
TO RADIATION FOG IN VALLEYS AND NEAR BODIES OF WATER. ASIDE FROM
THIS...VFR CONDITIONS EXPECTED TO PREDOMINATE THROUGH TONIGHT WITH
BROKEN CIRRUS/CIRROSTRATUS THICKENING TO OVERCAST DURING THE
MORNING. THE CLOUD DECK WILL GRADUALLY LOWER TO AROUND 15000 FEET BY
EVENING. AN EASTERLY FLOW MAY BRING IN A MARINE TYPE STRATUS DECK
OVER SOUTHEASTERN NEW YORK AND WESTERN CONNECTICUT IN THE PREDAWN
HOURS SATURDAY WHICH MAY GRADUALLY SPREAD NORTH AND WEST. WINDS WILL
BE CALM OR NEARLY SO IN THE PREDAWN HOURS AND BECOME EAST 6 TO 8
KNOTS BY NOONTIME.
&&

.FIRE WEATHER...DRY WEATHER AGAIN TODAY. HUMIDITY LEVELS OF NEAR 100
PERCENT EARLY THIS MORNING WILL LOWER TO 40 TO 50 PERCENT THIS
AFTENOON WITH 50 TO 60 PERCENT ACROSS THE HIGHER TERRAIN. RAIN WILL
MOVE NORTHWARD INTO THE CATSKILLS...MID HUDSON VALLEY AND LITCHFIELD
HILLS LATE TONIGHT AND SPREAD NORTH ACROSS THE ENTIRE AREA SATURDAY.
WIDESPREAD 1 1/2 TO 3 INCHES OF RAINFALL IS EXPECTED BY SUNDAY
MORNING.
&&

.HYDROLOGY....THE MAIN HYDRO CONCERN IS WHAT WILL HAPPEN TO THE
REMAINS OF TROPICAL STORM ERNESTO...AND THE EXPECTED AMOUNT OF
RAINFALL THAT IT WILL BRING TO THE AREA. GUIDANCE IS BEGINNING TO
SUGGEST THAT MOST OF THE RAIN WILL OCCUR OVER THE WESTERN PORTIONS
OF OUR FORECAST AREA WITH THE PRIMARY CONCERN BEING THE CATSKILLS
FOR TWO REASONS. THE FIRST IS THAT AREA RECEIVED ONE TO TWO INCHES
OF RAIN THIS PAST TUESDAY SO THE GROUND IS FAIRLY MOIST. HOWEVER
THREE DRY DAYS WITH FAIRLY LOW DEW POINTS SHOULD ENABLE THE TREES
AND BRUSH TO PULL A GOOD AMOUNT OF MOISTURE OUT OF THE GROUND. THE
SECOND...WHICH IS BECOMING THE PRIMARY CONCERN...IS THE TENDENCY OF
THE CATSKILLS TO CAUSE EXTRA UPLIFT WHICH WILL INCREASE THE AMOUNT
OF RAINFALL. AT THIS TIME WE WILL SIMPLY REFRESH THE HYDROLOGIC
OUTLOOK ISSUED PREVIOUSLY AND LET THE MODELS AND NCEP GO ANOTHER
CYCLE...AND HOLD OFF UNTIL DAY SHIFT TO DECIDE IF AND WHERE A FLOOD
WATCH WILL BE WARRANTED. ALL RIVERS ARE FAIRLY CLOSE TO LEVELS AND
FLOWS TYPICAL OF MID SUMMER. LAKE GEORGE...THE GREAT SACANDAGA
LAKE...AND LAKE DELTA ARE MUCH HIGHER THAN USUAL FOR LATE SUMMER BUT
ASIDE FROM THESE THREE LAKES AND RESERVOIRS ARE CLOSE TO TYPICAL
LEVELS FOR SUMMER.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NY...NONE.
VT...NONE.
&&

SHORT TERM...KL
Hazardous weather outlook, Sep 1, 5:07 AM EDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
507 AM EDT FRI SEP 1 2006

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-021100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
507 AM EDT FRI SEP 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
MODERATE TO HEAVY RAINS ARE EXPECTED ACROSS THE AREA SATURDAY AND
SATURDAY NIGHT AS THE REMNANTS OF ERNESTO PASS TO OUR WEST ACROSS
CENTRAL PENNSYLVANIA AND WESTERN NEW YORK. REFER TO OUR LATEST
FLOOD POTENTIAL OUTLOOK FOR FURTHER INFORMATION.

A WIND ADVISORY MAY BE NECESSARY SATURDAY FOR ELEVATIONS GREATER
THAN 1500 FEET AS WIND GUSTS FROM THE EAST MAY EXCEED 45 MPH.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Wind Advisories in New York, 2006Wind Advisories in Vermont, 2006Wind Advisories in Massachusetts, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.